Alert archive / Wisconsin / Frost Advisories in 2008
Frost Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at May 27, 2008, 2:55 PM CDT for 15 counties in Wisconsin. It took effect at May 27, 2008, 8:46 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 2:55 PM CDT (19:55 UTC)
- In effect from
- May 27, 2008, 8:46 PM CDT
- Expired
- May 28, 2008, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Jefferson County, WI, Marquette County, WI, Ozaukee County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 43 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 271955 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CDT TUE MAY 27 2008 ...CHILLY NIGHT LIKELY TO LEAD TO AREAS OF FROST... .A RIDGE OF HIGH PRESSURE WILL GRADUALLY SETTLE ACROSS THE AREA TONIGHT. NORTHEAST WINDS WILL SLOWLY DIMINISH THIS EVENING. THIS COMBINED WITH A DRY AIRMASS AND SKIES BECOMING MOSTLY CLEAR...SHOULD SET THE STAGE FOR AREAS OF FROST TO FORM LATER TONIGHT. WIZ046-047-051-052-056>059-280400- /O.NEW.KMKX.FR.Y.0002.080528T0600Z-080528T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND 255 PM CDT TUE MAY 27 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S LATER TONIGHT INTO VERY EARLY WEDNESDAY MORNING LEADING TO THE FORMATION OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ COLLAR/MCMAHON
2 follow-up statements
000 WWUS73 KMKX 280146 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 846 PM CDT TUE MAY 27 2008 ...CHILLY NIGHT LIKELY TO LEAD TO AREAS OF FROST... .A RIDGE OF HIGH PRESSURE WILL GRADUALLY SETTLE ACROSS THE AREA TONIGHT. NORTHEAST WINDS WILL SLOWLY DIMINISH THIS EVENING. THIS COMBINED WITH A DRY AIRMASS AND PARTLY CLOUDY SKIES...SHOULD SET THE STAGE FOR AREAS OF FROST TO FORM LATER TONIGHT. WIZ060-063>065-070-281000- /O.EXA.KMKX.FR.Y.0002.080528T0600Z-080528T1200Z/ OZAUKEE-DANE-JEFFERSON-WAUKESHA-WALWORTH- INCLUDING THE CITIES OF...PORT WASHINGTON...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...ELKHORN...LAKE GENEVA 846 PM CDT TUE MAY 27 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S LATER TONIGHT INTO VERY EARLY WEDNESDAY MORNING LEADING TO THE FORMATION OF FROST. HOWEVER CLOUDS COULD INCREASE LATE TONIGHT WHICH WOULD LIMIT THE FROST POTENTIAL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WIZ046-047-051-052-056>059-281000- /O.CON.KMKX.FR.Y.0002.080528T0600Z-080528T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND 846 PM CDT TUE MAY 27 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S LATER TONIGHT INTO VERY EARLY WEDNESDAY MORNING LEADING TO THE FORMATION OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ HENTZ
000 WWUS73 KMKX 280725 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 225 AM CDT WED MAY 28 2008 ...CHILLY NIGHT LIKELY TO LEAD TO AREAS OF FROST... .A RIDGE OF HIGH PRESSURE IS SETTLING ACROSS THE AREA AND WINDS WILL CONTINUE TO DIMINISH. THIS COMBINED WITH A DRY AIRMASS AND PARTLY CLOUDY SKIES...SHOULD SET THE STAGE FOR AREAS OF FROST TO FORM EARLY THIS MORNING. WIZ068-069-281200- /O.EXA.KMKX.FR.Y.0002.000000T0000Z-080528T1200Z/ GREEN-ROCK- INCLUDING THE CITIES OF...MONROE...JANESVILLE...BELOIT 225 AM CDT WED MAY 28 2008 ...FROST ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S EARLY THIS MORNING LEADING TO THE FORMATION OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WIZ046-047-051-052-056>060-063>065-070-281200- /O.CON.KMKX.FR.Y.0002.000000T0000Z-080528T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...ELKHORN...LAKE GENEVA 225 AM CDT WED MAY 28 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MIDDLE 30S EARLY THIS MORNING LEADING TO THE FORMATION OF FROST AWAY FROM THE LAKESHORE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ BORGHOFF/WOOD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 27, 4:32 AM CDT, 10 hours 23 minutes earlier.
Area forecast discussion, May 27, 4:32 AM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 AM CDT TUE MAY 27 2008 FORECAST FOCUS ON FROST POTENTIAL TONIGHT...THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. LATEST WATER VAPOR SATELLITE IMAGERY INDICATED A BROAD UPPER LEVEL LOW OFF OF THE NORTHERN CALIFORNIA COAST...WITH SOUTHWEST FLOW UPSTREAM OVER THE SOUTHWEST INTO THE CENTRAL PLAINS. UPPER TROUGH OVER NORTHEAST CANADA SLOWLY MOVING EASTWARD. CONVECTION FORMING OVER NEBRASKA INTO IOWA IN AREA OF LOW LEVEL FRONTOGENESIS...NORTH OF A SURFACE WARM FRONT. LOW CLOUD DECK SPREADING SOUTH ACROSS FORECAST AREA OVERNIGHT...WITH HIGH CLOUD DECK FROM CONVECTION TO THE SOUTHWEST. .SHORT TERM...TODAY THROUGH FRIDAY... LOW LEVEL FRONTOGENESIS FIELD ASSOCIATED WITH CURRENT CONVECTION OVER IOWA SHOULD MOVE OVER NORTHERN ILLINOIS AND WEAKEN TODAY. THUS...ASSOCIATED SHOWERS AND THUNDERSTORMS SHOULD STAY SOUTH OF THE AREA. BACK EDGE OF LOW CLOUD DECK SHOULD GRADUALLY MOVE SOUTH THROUGH THE AREA BY AFTERNOON. SOME HIGH CLOUDS ARE EXPECTED TO REMAIN THIS AFTERNOON. SOURCE REGION OF AIRMASS FOR TODAY WAS FROM NORTHEAST OF LAKE SUPERIOR...WHERE HIGHS YESTERDAY WERE IN THE UPPER 40S TO LOWER 50S. BRISK NORTHEAST WINDS SHOULD KEEP LAKESHORE AREAS QUITE COOL TODAY...IN THE LOWER 50S. INLAND AREAS WILL ALSO BE COOL...WITH HIGHS REMAINING IN THE MID TO UPPER 50S. CANADIAN HIGH PRESSURE MOVES OVER THE FORECAST AREA TONIGHT. WINDS SHOULD DECOUPLE...WITH CORE OF HIGH OVER SOUTHERN WISCONSIN BY 12Z WEDNESDAY. DEW POINTS EXPECTED TO DROP INTO THE LOWER 30S...PER DRIER FWC MOS GUIDANCE. SOME QUESTION AS TO HOW WIDESPREAD ANY FROST MAY BE...AS A MID LEVEL CLOUD DECK IS EXPECTED TO REMAIN OVER THE AREA TONIGHT...WHICH MAY LIMIT RADIATIONAL COOLING ENOUGH TO KEEP FROST LESS THAN WIDESPREAD. FEEL THAT LOWS SHOULD REACH THE MID TO UPPER 30S AWAY FROM LAKE MICHIGAN...AND WILL MENTION AREAS OF FROST. WILL LEAVE TO DAY SHIFT TO DECIDE IF A FROST ADVISORY IS NEEDED. HIGH SLOWLY MOVES EASTWARD WEDNESDAY AND THURSDAY...BRINGING QUIET WEATHER AND SLOWLY MODERATING TEMPERATURES TO THE AREA. ECMWF/GFS/NAM THEN BRING IN NEXT CHANCE OF PRECIPITATION THURSDAY NIGHT AND FRIDAY. STRONG LOW TO MID LEVEL FRONTOGENESIS RESPONSE FIELD MOVES INTO THE AREA...MAINLY AFTER 06Z FRIDAY. ELEVATED INSTABILITY ON FORECAST SOUNDINGS INCREASE THURSDAY NIGHT...UP TO 1200 J/KG BY 12Z FRIDAY ON THE GFS SOUNDINGS AT KMSN. GIVEN STEERING FLOW PARALLEL TO FRONTOGENESIS RESPONSE FIELDS...AND PRECIPITABLE WATER VALUES AROUND 1.60 INCHES...SOME HEAVY RAINFALL IS POSSIBLE. WILL MENTION IN HAZARDOUS WEATHER OUTLOOK FOR NOW. GFS TRIES TO GENERATE SOME GOOD SURFACE BASED CAPE ON FRIDAY...THOUGH WILL PROBABLY BE LESS AFTER ADJUSTING HIGH DEW POINT BIAS DOWN. STILL...RISK FOR HEAVY RAINFALL REMAINS FRIDAY. DEEP LAYER AND LOW LEVEL SHEAR PARAMETERS ALSO FAVORABLE FOR SEVERE WEATHER...SO WILL HAVE TO MONITOR THIS CLOSELY. WILL GO WITH LIKELY POPS ON FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH MONDAY... COLD FRONT MOVES THROUGH THE AREA FRIDAY NIGHT...SO WILL KEEP LIKELY WORDING THEN. FOLLOWED ECMWF FOR DETAILS IN THIS PERIOD...WITH NORTHWEST FLOW TAKING HOLD OF THE REGION. KEPT THINGS DRY SUNDAY AND MONDAY. MODEST TEMPERATURES ARE EXPECTED THROUGH THIS PERIOD. && .AVIATION...STRONG HIGH PRESSURE CENTERED OVER SOUTHERN CANADA WILL SETTLE OVER WISCONSIN BY 12Z WEDNESDAY. MOIST AIRMASS AHEAD OF HIGH WILL KEEP MVFR CEILINGS WITH UNRESTRICTED VISIBILITIES OVER SOUTHERN WISCONSIN THROUGH AT LEAST 15Z WHEN CLEARING SHOULD BEGIN FROM NORTH TO SOUTH. VFR CONDITIONS EXPECTED ACROSS REGION BY 21Z UNLESS MIXING ERODES CLOUD DECK SOONER. NORTHEAST SURFACE WINDS 10 TO 15 KNOTS INLAND AND 10 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS ALONG LAKESHORE AREAS WILL DECREASE TO 10 KNOTS OR LESS AFTER 00Z. && .MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 00Z WED. BRISK AND GUSTY NORTHEAST WINDS 15 TO 30 KNOTS WILL PERSIST TODAY BEFORE DIMINISHING WINDS THIS EVENING. HIGH WAVES WILL BE GENERATED BY THE WINDS AND THERE WILL BE AN INCREASED RISK OF RIP CURRENTS THROUGH EARLY TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && SHORT/LONG TERM...WOOD AVIATION/MARINE...ZAJDEL
Hazardous weather outlook, May 27, 4:14 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 AM CDT TUE MAY 27 2008 WIZ046-047-051-052-056>060-062>072-280915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 414 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE LATE TONIGHT EXCEPT CLOSE TO THE LAKESHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE MAINLY LATE THURSDAY NIGHT THROUGH SATURDAY...AND MAY BE SEVERE WITH LOCALLY HEAVY RAIN LATE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-280915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 414 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY DUE TO STRONG NORTHEAST WINDS AND HIGH WAVES. THERE IS AN INCREASE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH SATURDAY...AND MAY BE SEVERE FRIDAY. TZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:48 PM CDT | Special Marine Warning | MKX | 57 min | |
| May 26, 8:30 PM CDT | Special Marine Warning | MKX | 60 min |
Nearby
Frost Advisories in Wisconsin, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.